MAUDE Adverse Event Report: BRACCO INJENEERING S.A. CT EXPRES; CT CONTRAST MEDIUM INJECTION SYSTEM, LINE-POWERED, STATIONARY

BRACCO INJENEERING S.A. CT EXPRES; CT CONTRAST MEDIUM INJECTION SYSTEM, LINE-POWERED, STATIONARY
Model Number 3D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Low Blood Pressure/ Hypotension (1914)
Date of Event 02/07/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Date of event: the date of awareness of an adverse event was 21 february 2023.The date of awareness of patient death was 28 february 2023.The ct expres 3d injection system, serial number (b)(4), was returned for evaluation on 15 march 2023.The injector system was functionally tested and met the pre-established specifications.A review of the device history was performed with no findings related to the reported event.There was no evidence of device malfunction related to the reported event.The user facility provided to bracco medical technologies (bmt) one (1) computed tomography (ct) image (slice).This single ct slice was reviewed by the bmt medical advisory board (mab) member and the assessment is as follows: it is the opinion of this mab member who is responsible for this device that it has been well established that volumes of air injected intravenously greater than 25 cc have the potential for serious harm, permanent disability, or death; whereas volumes less than 10 cc in adults are considered essentially safe.The radiographers who carried out the examination did not notice the presence of air at that time.The radiologist who examined the images later called attention to the presence of air.Review of the single ct slice provided makes it difficult to estimate the volume of air present.Although volumes > 25 cc have the potential for serious harm, given the patient's health state at the time of admission and the multiple drugs the patient was on as well as the four days that transpired between the scan and the death, air is unlikely to be the cause of death.Although requested, the ct expres consumable kits used during the event are not available for evaluation; these items were discarded by the customer.The lot numbers of the consumables used were not provided or not known.Evaluation of the available information concludes no causal relationship between the ct expres injection system and the reported patient death.
 
Event or Problem Description
On (b)(6) 2023, the female patient was admitted to the hospital after being found on the floor at home.The patient had been on the floor for three (3) days before being taken to the hospital, and that the patient arrived at the hospital with bruising on her left side.During a computed tomography (ct) chest, abdomen, and pelvis scan using the ct expres 3d injection system, the patient appeared confused and agitated and the patient's blood pressure was less than 90mmhg systolic.The consultant radiologist team reviewing the patient's case observed an air embolus.The patient died on (b)(6) 2023.

Brand Name
CT EXPRES
Common Device Name
CT CONTRAST MEDIUM INJECTION SYSTEM, LINE-POWERED, STATIONARY
Manufacturer (Section D)
BRACCO INJENEERING S.A.
avenue de sévelin 46
lausanne, 1004
SZ  1004
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
MDR Report Key16643672
Report Number3004753774-2023-00003
Device Sequence Number17515677
Product Code IZQ
UDI-Device Identifier47630039300096
UDI-Public47630039300096
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3D
Device Catalogue Number650207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20 GAUGE CANNULA; OMNIPAQUE 350 CONTRAST MEDIA
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexFemale